Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 80, NWS Albany, NY

July 7, 20094 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2009, 11:35 AM EDT for 4 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2009, 11:35 AM EDT (15:35 UTC)
Expired
Jul 7, 2009, 12:30 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 25 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:05 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:24 AM EDT, 11 minutes earlier.

Area forecast discussion, Jul 7, 11:24 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1124 AM EDT TUE JUL 7 2009

...SEVERE WEATHER LIKELY THIS AFTERNOON ACROSS EASTERN NY AND
WESTERN NEW ENGLAND...

.SYNOPSIS...
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
THROUGH WEDNESDAY...BRINGING MORE UNSETTLED WEATHER AND BELOW NORMAL
TEMPERATURES. A BRIEF DRY PERIOD WITH MODERATING TEMPERATURES IS
EXPECTED TOWARDS THE END OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH # 559 IS IN EFFECT UNTIL 7 PM EDT.

INFORMATIONAL NOTE...AN 18Z SOUNDINGS WILL BE DONE.

YET ANOTHER CUTOFF/CLOSED LOW AT H500 OVER THE ONTARIO/QUEBEC
BORDER IS IMPACTING THE REGION WITH AN IMPRESSIVE SHORTWAVE MOVING
IN VIA THE WATER VAPOR LOOP ACROSS LAKE ERIE/WRN NY. THIS SHORT
WAVE WILL FOCUS SCT SEVERE STORMS. ACCORDING TO THE CSTAR RESEARCH
...THIS LOOKS LIKE A CLASSIC SEVERE ENVIRONMENT FOR LARGE HAIL AND
DAMAGING WINDS. BUF/S 500 HPA TEMPS IS -21C  OUR 12Z TEMP IS
-16C. AN ANOMALOUSLY COLD POOL OF AIR IS ALOFT.

THE FORECAST AREA HAS A PREFRONTAL BAND OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS ERN NY.  WE ARE EXPECTING SOME SCT
SEVERE WITH THIS LINE WITH SBCAPES ACCORDING TO THE LAPS
DATA...AND A MODIFIED 12Z KALB SOUNDING RISING INTO THE 1000-1500
J/KG RANGE. LAPSE RATES CONTINUE TO STEEPEN TO ABOUT 7C/KM IN THE
H850-500/H700-500 LAYERS. WET BULB ZERO HEIGHTS ARE IN THE 7.5-9
KFT RANGE ACROSS THE RANGE WHICH ARE VERY OPTIMAL FOR SEVERE HAIL
WITH SUFFICIENT HEATING. THE DEEP SHEAR IN THE 0-6 KM LAYER IS
ABOUT 40 KTS...WITH A STRENGTHENING LOW LEVEL FLOW IN THE
AFTERNOON WITH THE APPROACHING SHORT WAVE. WE ARE EXPECTING MULTI-
CELLS/ISOLD SUPER CELLS. THE TORNADO THREAT IS VERY SMALL DUE TO A
WEAK LLJ/AND HIGH LCLS.

VIL OF THE DAY AT KALB FROM 12Z SOUNDING IS 41 KG/M2...WE ARE
EXPECTING THIS VALUE TO DROP INTO THE UPPER 30S.

OUR EXTENDED FCST IS ALSO DONE FOR THE DAY...SEE BELOW.

...PREVIOUS NEAR TERM BELOW...

SHOWERS AND STORMS HAVE MOVED INTO ADJACENT WESTERN NEW
ENGLAND AND SHOULD BE COMPLETELY OUT OF OUR CWA AFTER 400 AM.
AFTER A BRIEF BREAK MORE SHOWERS FROM THE NIAGARA FRONTIER WILL
HEAD INTO OUR ADIRONDACKS BY SUN RISE OR A LITTLE LATER.

THEN...THE MAIN ENERGY ASSOCIATED WITH THE UPPER AIR LOW LOCATED
NORTH OF SUE SAINT MARIE MI (A SURFACE COLD FRONT)...AIDED BY 110+
KT JET AT THE 300 HPA LEVEL...WILL ARRIVE BY MIDDAY. DYNAMICS ARE
STRONG WITH SYSTEM. 500 HPA TEMPERATURES ARE FORECAST TO DROP TO
-18C...QUIET COLD FOR THE TIME OF YEAR. EVEN WITHOUT SUFFICIENT
SUNSHINE TODAY...SBCAPES WILL LIKELY JUMP UP TO THE 750-1000 J/KG
RANGE. IF WE WERE TO GET SOME GOOD SUNSHINE AND TEMPS WERE RAISED A
COUPLE OF DEGREES...SBCAPES COULD EASILY JUMP TO ABOUT 1500 J/KG.
ONCE AGAIN WE FEEL THE NAM PLANAR DEWPOINTS ARE A LITTLE
HIGH...FORECASTING POCKETS OF SBCAPE VALUES EXCEEDING 2000 J/KG
HOWEVER...EVEN THE GFS INDICATES DEWPOINTS WILL EASILY REACH INTO
THE 60S JUST TO THE SOUTH AND EAST OF ALBANY.

850-500 HPA LAPSE RATES APPROACH (AND IN SOME CASES) EXCEED 7.0C/KM.
WETBULB TEMPERATURES FALL TO AROUND 8,000 FEET AND THE BULK SHEAR
APPROACHES 40KTS.

THE POTENTIAL TODAY IS THERE FOR SOME OF OUR STORMS TO BECOME
SEVERE...CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS AN
OUTSIDE THAT ONE OR TWO CELLS COULD BECOME SUPER CELLS.
 HOWEVER...LCL VALES DROPPING TO ABOUT 2500 FEET AGL WILL PROBABLY
PRECLUDE ANY TORNADOES IN OUR REGION. EITHER WAY...IT COULD BE A
ROUGH DAY IN OUR PARTS. FOR NOW...WILL CONTINUE WITH SMALL HAIL AND
GUSTY WIND WORDING IN OUR ZONES. (IF AND WHEN AN OFFICIAL SEVERE
THUNDERSTORM WATCH IS ISSUED...FORECASTERS CAN PUMP UP WORDING).

WENT WITH A BLEND OF THE MAV/MET VALUES FOR AFTERNOON HIGHS. WITH
850 HPA FORECAST AROUND +9C WE FORECAST HIGH TEMPERATURES 70-75 IN
THE HUDSON VALLEY...60S HIGHER TERRAIN. NORMALLY THESE VALUES WOULD
NOT BE WARM ENOUGH TO TRIGGER CONVECTION BUT ONCE AGAIN WE ARE
LOOKING AT AN UNUSUALLY COLD UPPER AIR LOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL SHIFT TO OUR EAST LATER TONIGHT. THE THREAT OF
STRONG TO EVEN LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS. THE ATMOSPHERE WILL SLOWLY SETTLE DOWN OVERNIGHT BUT
THERE WILL BE ADDITIONAL LIGHT SHOWERS THAT MIGHT ACTUALLY BE LAKE
ENHANCED AS 850 HPA TEMPERATURES ARE FORECAST TO DROP TO ABOUT +6C
AND OF COURSE...WITH THE UPPER AIR LOW STILL TO OUR NORTH...THE FLOW
FROM THE SURFACE TO THE 500 HPA WILL BE CYCLONIC.

THE UPPER AIR LOW WILL PAINFULLY SLOWLY MOVE EAST TO OUR NORTHEAST
WEDNESDAY BUT MORE SHORT WAVES WILL LIKELY PIVOT AROUND IT. EITHER
WAY...LOTS OF LOW LEVEL MOISTURE WILL CONTINUE TO SWIRL AROUND IT.
EVEN WITH ONLY MARGINAL BREAKS OF SUNSHINE...BOTH MODELS INDICATE
SBCAPES GENERALLY IN THE 250-500 J/KG RANGE. WILL CONTINUE WITH
SLIGHT CHANCES OF THUNDER ALONG WITH CHANCES OF SHOWERS...LIKELY
OVER THE HIGHER TERRAIN NORTH AND EAST OF ALBANY. WITH WET BULB
TEMPERATURES FALLING BELOW 8000 FEET...WILL INTRODUCE THE CHANCE OF
SMALL HAIL FOR THAT DAY AS WELL.

WITH A FAIR AMOUNT OF CLOUDS (ESPECIALLY OVER THE HIGHER TERRAIN)
AND 850 HPA TEMPERATURES ONLY WARMING TO ABOUT +8C...WENT WITH HIGH
TEMPERATURES ONCE AGAIN 70-75 VALLEY LOCATIONS...60S HIGHER TERRAIN.
WHAT MONTH ARE TALKING ABOUT AGAIN?

EVEN ON WEDNESDAY NIGHT INTO EARLY THURSDAY THE SLOWLY DEPARTING
UPPER AIR LOW...WILL ATTEMPT TO SEND US BOUTS OF LOW LEVEL MOISTURE
OUR WAY. BY LATER IN THE DAY...THE FLOW WILL FINALLY TURN MORE
ANTICYCLONIC AND DRY OUT THE LOWER LEVELS. HAVING STATED THIS...850
HPA TEMPERATURES DO NOT WARM MUCH ON THURSDAY...ONLY RANGING FROM
7-9C...STILL BELOW NORMAL FOR THE TIME YEAR. THEREFORE SURFACE
TEMPERATURES DONT LOOK A LOT WARMER THAN WEDNESDAY...JUST A FEW
POINTS...BUT STILL WELL BELOW NORMAL AS WELL.

CONTINUE WITH THE MAV/MET BLEND IDEA FOR HI/LOW TEMPERATURES IN
THE SHORT TERM RANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
PERIOD TO START OUT DRY FRI NIGHT...WITH A MILD SOUTHERLY RETURN
FLOW DEVELOPING AS HIGH PRESSURE SHIFTS EASTWARD TOWARDS THE
ATLANTIC SEABOARD. HOWEVER...A COLD FRONT WILL BE APPROACHING FROM
THE GREAT LAKES REGION BY SAT MORNING. THE COLD FRONT SHOULD PASS
THROUGH SAT AFTERNOON INTO SAT EVENING. EXTENT OF CLOUD COVER AHEAD
OF THE FRONT UNCERTAIN AT THIS TIME...SO LOW CONFIDENCE IN SEVERE
POTENTIAL. ALSO...DUE TO POSSIBLE TIMING ISSUES WILL LIMIT POPS AT
50 PERCENT FOR NOW...WITH PLENTY OF TIME TO REFINE FORECAST. WILL
MENTION THUNDER TO DUE AT LEAST ELEVATED INSTABILITY PRESENT. SHOULD
LOW LEVEL MOISTURE INCREASE SUFFICIENTLY...THERE WILL BE A BETTER
CHANCE FOR ROBUST CONVECTION. GFS/ECMWF IN FAIRLY GOOD AGREEMENT FOR
THIS SYSTEM...SO FRONT SHOULD PUSH EAST OF THE REGION LATE SAT NIGHT
INTO EARLY SUN MORNING. WILL MENTION LOW CHANCE FOR MAINLY A FEW
HIGHER ELEVATION SHOWERS ON SUN DUE TO CYCLONIC FLOW ALOFT WITH A
POSSIBLE DISTURBANCE OR TWO MOVING THROUGH. IN GENERAL THE MAIN
STORY WILL BE COOL TEMPS ONCE AGAIN...WITH NORTHWEST FLOW REGIME
SETTLING IN THROUGH THROUGH MON. TEMPS EXPECTED TO BE A GOOD 5-10
DEGREES BELOW AVG. MODELS REALLY START TO DIVERGE MON NIGHT INTO
TUE...AS THE ECMWF SHOWING AN UPPER LEVEL RIDGE BUILDING ACROSS THE
MIDWEST WITH AN AMPLIFIED PATTERN AND THE TROF STILL PERSISTING
ACROSS THE NORTHEAST. HOWEVER...THE GFS IS DEPICTING A FLATTER UPPER
LEVEL PATTERN WITH A WARM FRONT APPROACHING FROM THE MIDWEST. FOR
NOW WILL MENTION CHANCE POPS WITH COOL TEMPS PERSISTING.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
ANY FOG WILL BURN OFF AT THE TERMINALS BY 13Z.

THEN...ANOTHER DISTURBANCE WILL TOUCH OFF SCATTERED SHOWERS.
AS A COLD/OCCLUDED FRONT APPROACHES LATER TODAY...SHOWERS WILL
BECOME MORE NUMEROUS AND THUNDERSTORMS ARE POSSIBLE.

IT APPEARS THAT OCCASIONAL SHOWERS WILL IMPACT THE AIRPORTS LATER
TODAY WITH POSSIBLY BRIEF DROPS IN VSBY TO MVFR (MAYBE EVEN IFR) AND
CIGS POSSIBLY DROPPING INTO THE MVFR CATEGORY AS WELL. IT IS NOT
CERTAIN HOW EXTENSIVE THUNDERSTORM ACTIVITY WILL BE BUT THREAT IS
THERE FOR ANY OF THEM TO BECOME BRIEFLY SEVERE INCLUDING STRONG WIND
GUSTS AND PENNY SIZE HAIL DURING THE AFTERNOON.

FOR NOW...DID GO WITH CATEGORICAL SHOWERS AT KGFL/KALB DURING THE
AFTERNOON...STILL WENT WITH VCSH AT KPOU. INCLUDED THE CB
TERMINOLOGY.

THE SHOWER/STORM THREAT WILL CONTINUE INTO THE EVENING HOURS BEFORE
DIMINISHING OVERNIGHT. THERE MIGHT BE FOG OVERNIGHT...ESPECIALLY IF
WE GET BREAKS IN THE CLOUDS AND A WET GROUND FROM EARLIER RAINFALL.
THE WIND FIELD WILL BE LIGHT.

PLEASE REFER BACK TO THIS DISCUSSION FOR LATER DISCUSSION AND
REASSESSMENT OF THE SITUATION.

OUTLOOK...
WED...VFR...CHANCE OF MVFR IN -SHRAS/-TSRAS.
THU-FRI...VFR...XCP AM MVFR FOG POSSIBLE...NO SIG WX.
SAT...MAINLY VFR WITH GOOD CHC SHRA/TSRA.

&&

.FIRE WEATHER...
EXPECT OCCASIONAL SHOWER ACTIVITY BY MIDDAY...EVEN SOME IN THE
MORNING. THUNDERSTORMS ARE A GOOD BET AS WELL... AND SOME OF THESE
COULD BECOME QUITE ROBUST WITH HAIL AND GUSTY WINDS. SHOWERS AND
STORMS WILL DIMINISH DURING THE EVENING WITH A FEW LEFTOVER SHOWERS
POSSIBLE OVERNIGHT AND AGAIN INTO WEDNESDAY. BY AFTERNOON...A
THUNDERSTORM STILL CANNOT BE RULED OUT THAT MIGHT CONTAIN SMALL
HAIL.

FINALLY...BY THURSDAY...SOME DRIER WEATHER IS ANTICIPATED BUT
TEMPERATURES WILL STILL BELOW NORMAL.

RH VALUES WILL REMAIN QUITE ELEVATED THROUGH WEDNESDAY...APPROACHING
100 PERCENT EACH NIGHT.

THE WIND WILL BE LIGHT VARIABLE TO SOUTH TODAY UNDER 10 MPH AND
TONIGHT. THE WIND WILL NORTH TO NORTHWEST 5-15 MPH ON WEDNESDAY.

&&

.HYDROLOGY...
ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL PLAGUE THE REGION INTO
MID WEEK...ALTHOUGH...FLASH FLOOD POTENTIAL LOOKS CONSIDERABLY LOWER
THAN LAST WEEK DUE TO LOW PWATS AND MORE PROGRESSIVE MOVING STORMS.

PRECIPITABLE WATERS WILL INCREASE THROUGH THE DAY BUT ARE EXPECTED
TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. WHILE WIDESPREAD HEAVY
RAINFALL LOOKS MINIMAL AT THE PRESENT TIME...ONE STORM CAN DUMP OUT
ENOUGH RAIN TO PRODUCE URBAN AND SMALL STREAM FLOODING.
AGAIN...OVERALL THREAT OF SIGNIFICANT FLOODING IS LOWER THAN LAST
WEEK.

AS FOR RIVER FLOOD POTENTIAL...DO NOT EXPECT MUCH IN THE WAY OF ANY
SIGNIFICANT RESPONSE AS RIVERS HAVE HAD A CHANCE TO RECEDE FOLLOWING
LAST WEEK/S HEAVY PRECIP.  HOWEVER...MINOR RISES ARE EXPECTED
DEPENDING ON WHERE THUNDERSTORM ACTIVITY MOVES ACROSS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...WASULA/HWJIV
SHORT TERM...HWJIV
LONG TERM...JPV
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...BGM
Hazardous weather outlook, Jul 7, 11:16 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1116 AM EDT TUE JUL 7 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081530-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1116 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN...
WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...
GREEENE...COLUMBIA...ULSTER...DUTCHESS...LITCHFIELD...BERKSHIRE...
BENNINGTON...WINDHAM.

SKYWARN SPOTTERS SHOULD SEND SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE ACCORDING TO PRESCRIBED PROCEDURES.

In the hours before

Special weather statement, Jul 7, 11:11 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1111 AM EDT TUE JUL 7 2009

NYZ058>060-063>065-071600-
WESTERN COLUMBIA NY-EASTERN GREENE NY-WESTERN GREENE NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY-
1111 AM EDT TUE JUL 7 2009

...A STRONG THUNDERSTORM IN CENTRAL GREENE AND ULSTER COUNTIES AND
MOVING INTO COLUMBIA AND DUTCHESS COUNTIES...

AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH-SOUTH LAKE CAMPGROUND BY 1120 AM EDT
HIGH FALLS BY 1130 AM EDT
CATSKILL BY 1145 AM EDT
ATHENS AND 9 MILES NORTH OF LIVINGSTON BY 1150 AM EDT
HUDSON AND 6 MILES SOUTH OF COXSACKIE BY 1155 AM EDT

TAW
Special weather statement, Jul 7, 11:24 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1124 AM EDT TUE JUL 7 2009

NYZ048>053-058>060-071615-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
1124 AM EDT TUE JUL 7 2009

...A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS
ALBANY...COLUMBIA...GREENE AND SCHENECTADY COUNTIES...MOVING
EASTWARD INTO RENSSELAER AND SARATOGA COUNTIES...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 40 MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SCOTIA TO VOORHEESVILLE TO
NORTH-SOUTH LAKE CAMPGROUND...OR ALONG A LINE EXTENDING FROM SCOTIA
TO DELMAR TO 9 MILES WEST OF CATSKILL...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
SCOTIA...SCHENECTADY...FEURA BUSH AND DELMAR BY 1130 AM EDT
NISKAYUNA AND COLONIE BY 1135 AM EDT
SELKIRK...RAVENA AND ALBANY BY 1140 AM EDT
LOUDONVILLE BY 1145 AM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:03 PM EDTSevere Thunderstorm WarningALYRensselaer57 min
Jul 7, 12:31 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer54 min
Jul 7, 1:47 PM EDTSevere Thunderstorm WarningALYHerkimer58 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery53 min
Jul 7, 3:27 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery63 min
Jul 7, 3:28 PM EDTSevere Thunderstorm WarningALYUlster77 min
Jul 7, 3:58 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie62 min
Jul 7, 4:36 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady54 min
Jul 7, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia, Greene50 min
Jul 7, 6:14 PM EDTSevere Thunderstorm WarningALYWashington46 min
Jul 7, 12:41 PM EDTAreal Flood AdvisoryALYBennington101 min
Jul 7, 1:21 PM EDTSevere Thunderstorm WarningALYWindham50 min
Jul 7, 7:08 PM EDTAreal Flood AdvisoryALYBennington, Windham3 hr
Jul 7, 6:07 PM EDTSevere Thunderstorm WarningALYBerkshire38 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.